Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1568126
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: V. V. Goryunov V. I. Arnol\cprime d, O. V. Lyashko
Title: Dynamical systems VIII (singularity theory II), classification and applications
Additional book information: Encylopaedia of Mathematical Sciences, vol. 39, Springer-Verlag, New York, 1993, 235 pp., US$89.00. ISBN 3-540-53376-1.

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnol′d, Wave front evolution and equivariant Morse lemma, Comm. Pure Appl. Math. 29 (1976), no. 6, 557–582. MR 436200,
  • [2] V. I. Arnol′d, Catastrophe theory, 2nd ed., Springer-Verlag, Berlin, 1986. Translated from the Russian by G. S. Wassermann; Based on a translation by R. K. Thomas. MR 845781
  • [3] S. P. Novikov (ed.), Dynamical systems. IV, Encyclopaedia of Mathematical Sciences, vol. 4, Springer-Verlag, Berlin, 1990. Symplectic geometry and its applications; A translation of Sovremennye problemy matematiki. Fundamental′nye napravleniya, Tom 4, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1985 [ MR0842907 (87j:58032)]; Translation by G. Wassermann; Translation edited by V. I. Arnol′d and S. P. Novikov. MR 1042758
  • [4] E. J. N. Looijenga, Isolated singular points on complete intersections, London Mathematical Society Lecture Note Series, vol. 77, Cambridge University Press, Cambridge, 1984. MR 747303
  • [5] John Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0239612
  • [6] Hassler Whitney, On singularities of mappings of euclidean spaces. I. Mappings of the plane into the plane, Ann. of Math. (2) 62 (1955), 374–410. MR 73980,

Review Information:

Reviewer: J. W. Bruce
Journal: Bull. Amer. Math. Soc. 31 (1994), 283-288